Oklahoma, 2005Winter Storm in Oklahoma, January 5, 2005
January 5, 2005 · NWS TSA · 4 events in 4 counties and zones
4 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 5, 12:16 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 5, 12:16 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CST WED JAN 5 2005
WE HAVE JUST ISSUED A WITNER STORM FOR OSAGE COUNTY...WITH THE
EMPHISIS ON NORTHWEST OSAGE COUNTY. TEMPERATURES IN NORTHWEST OSAGE
COUNTY ARE AGAIN AT 32 F AND SHOULD CONTINUE A SLOW FALL...AS
PRECIPITATION INCREASES ACROSS THE REGION. A LARGE AREA OF RAIN AND
THUNDERSTORMS DEVELOPED FROM WEST OKLAHOMA INTO WESTERN TEXAS AS A
130 KNOT 300 MB JET ROTATED INTO SOUTHWEST TEXAS. THE CONVECTION
WILL SPREAD INTO NORTHEAST OKLAHOMA OVERNIGHT WITH RAINFALL AMOUNTS
OF .75 TO 1.5 INCHES...SOME OF IT WHERE SURFACE TEMPERATURES
ARE BELOW FREEZING...RESULTING GLAZING ICE. IN NORTHWEST OSAGE
COUNTY WHERE SOME OF THE HEAVIEST RAIN IS EXPECTED...DAMAGING ICE IS
LIKELY.
WE HAVE KEPT THE REST OF THE PREVIOUS ADVISORY COUNTIES ALONE FOR
NOW AS THE COLD AIR WILL MAKE ONLY SLOW PROGRESS SOUTH. IT IS
POSSIBLE WE COULD HAVE TO UPGRADE THE REST OF THE ADVISORY BEFORE
THE NIGHT IS OVER. BUFR SOUNDINGS FROM THE ETA AND GFS ALL SUGGEST
A SWITCH TO SLEET IN THE WARNING AND ADVISORY AREAS BEFORE THE
PRECIP ENDS...WITH MAYBE A SHOT OF SNOW IN FAR NORTHERN
SECTION...BUT DECREASING MOISTURE IN THE DENDRITIC GROWTH REGION
TOMORROW MAY RESULT IN PRECIP ENDING AS FREEZING DRIZZLE IN SOME
AREA.
THE FLASH FLOOD WATCH WILL CONTINUE OVER NIGHT WITH CONVECTION
APPROACHING. IN ADDITION...SOME INCREAE IN CONVECTION MAY OCCUR
ALONG THE FRONT IN SOUTHEAST OKLAHOMA OR WESTERN ARKANSAS TOWARD
MORNING. SO WHILE THE HEAVIEST RAINS MAY BE IN NORTHEAST
OKLAHOMA...NO AREA WILL LOSE ALL ITS FLASH FLOOD POTENTIAL...SO NO
CHANGES WILL OCCUR TO THE WATCH NOW.
FORECAST ID= 8
.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL NOON CST WEDNESDAY FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.
OK...FLASH FLOOD WATCH UNTIL NOON CST WEDNESDAY FOR ZONES OKZ049...
OKZ053>076.
WINTERSTORM WARNING FOR TONIGHT AND WEDNESDAY FOR ZONE OKZ054.
WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY FOR ZONES
OKZ055>056...OKZ059.
Hazardous weather outlook, Jan 4, 5:08 PM CST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
508 PM CST TUE JAN 4 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
508 PM CST TUE JAN 4 2005
...WINTER WEATHER ADVISORY FOR OSAGE...PAWNEE...WASHINGTON...AND
NOWATA FOR TONIGHT INTO WEDNESDAY...
...FLASH FLOOD WATCH FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH NOON WEDNESDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
WINTER WEATHER.
ICE ACCUMULATION.
RISK...ELEVATED.
AREA...NORTHWEST OF A NOWATA TO WESTPORT LINE.
ONSET...THIS EVENING.
DISCUSSION...
A FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ALONG A LINE FROM
BENTONVILLE ARKANSAS TO MCALESTER TO ADMORE EARLY THIS EVENING. A
LARGE AREA OF RAIN AND A FEW THUNDERSTORMS CONTINUE ACROSS NORTHERN
OKLAHOMA WITH SCATTERED AREAS OF LIGHT RAIN AND SHOWERS OVER THE
REMAINDER OF OKLAHOMA AND NORTHWEST ARKANSAS. WHILE MOST OF THE
HEAVIER RAIN HAS ENDED OVER EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS...SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM COULD
PRODUCE BRIEF HEAVY RAIN AND WITH GROUND CONDITIONS SATURATED...IT
WOULD TAKE LITTLE ADDITIONAL RAIN TO PRODUCE FLASH FLOODING. THE
FLASH FLOOD WATCH MAY BE EXTENDED THROUGH NOON WEDNESDAY.
AS COLDER AIR CONTINUES TO SETTLE INTO NORTHEASTERN OKLAHOMA
TONIGHT...THE PRECIPITATION IS EXPECTED TO CHANGE TO FREEZING RAIN
NORTHWEST OF A NOWATA TO WESTPORT LINE. A GLAZE OF ICE IS LIKELY TO
DEVELOP ON EXPOSED SURFACES SUCH AS TREES...POWER LINES...
FENCES...AND POSSIBLY EVEN ON ELEVATED ROADWAYS OVERNIGHT. A WINTER
WEATHER ADVISORY HAS BEEN POSTED FOR THIS AREA OF NORTHEAST OKLAHOMA
FOR TONIGHT INTO WEDNESDAY.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION NOT EXPECTED...BUT EMERGENCY MANAGEMENT GROUPS SHOULD BE
AWARE OF THE HEAVY RAINFALL AND WINTER WEATHER THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE THREAT FOR WINTRY WEATHER WILL CONTINUE ON WEDNESDAY AS ANOTHER
SURGE OF COLD AIR MOVES INTO EASTERN OKLAHOMA AND CAUSES
TEMPERATURES TO FALL DURING THE DAY. FLASH FLOOD POTENTIAL WILL
CONTINUE AS GROUND CONDITIONS REMAIN SATURATED AND LITTLE ADDITIONAL
RAIN WILL BE NECESSARY TO PRODUCE FLASH FLOODING. AS A SERIES OF
UPPER LEVEL DISTURBANCES MOVES ACROSS THE AREA THERE WILL BE A
CHANCE OF FREEZING RAIN...SLEET AND RAIN NORTH OF THE INTERSTATE 40
CORRIDOR DURING THE DAY WEDNESDAY. THE THREAT FOR WINTERY WEATHER
WILL SHIFT EAST INTO EXTREME NORTHWEST ARKANSAS LATE WEDNESDAY
BEFORE ENDING EARLY WEDNESDAY NIGHT.
THERE WILL BE A SLIGHT CHANCE OF RAIN OR FREEZING RAIN THURSDAY
NIGHT INTO FRIDAY MORNING ACROSS SOUTHEAST OKLAHOMA AS WARM AIR
OVERRUNS THE COLD AIR IN PLACE ACROSS THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION
Winter Storm, Osage
- When
- January 5, 4:00 AM CST to 10:00 AM CST
- Where
- Osage forecast zone
- Reported by
- BROADCAST MEDIA
Rain changed to freezing rain and sleet as cold air gradually deepened into the area. Significant accumulations of ice occurred on trees, power lines, roads, and other exposed surfaces. Heavy sleet also occurred in Osage, Pawnee, and Washington Counties. Major travel problems resulted from the heavy ice and sleet.
Winter Storm, Pawnee
- When
- January 5, 7:00 AM CST to 12:00 PM CST
- Where
- Pawnee forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Winter Storm, Washington
- When
- January 5, 8:00 AM CST to 1:00 PM CST
- Where
- Washington forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
Winter Storm, Nowata
- When
- January 5, 10:00 AM CST to 3:00 PM CST
- Where
- Nowata forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Minnesota, January 5, 20052 deaths · 1 event
- Flooding in Ohio, January 5 to 10, 20051 death · $9.0 million · 8 events
- Ice Storm in Ohio, January 5 to 6, 2005$125 million · 28 events
- Winter Storm and Winter Weather in Pennsylvania, January 5 to 6, 2005$15 million · 6 events
- Flood in Ohio, January 5 to 8, 2005$6.0 million · 1 event
- Flood in West Virginia, January 5 to 8, 2005$5.2 million · 1 event
- Flash Flooding and Flooding in Ohio, January 5 to 6, 2005$655,000 · 36 events
- Flood in West Virginia, January 5 to 8, 2005$2.5 million · 1 event
- Flooding in West Virginia, January 5 to 10, 2005$1.6 million · 7 events
- Winter Storm in Pennsylvania, January 5 to 6, 2005$1.7 million · 3 events
- Flood in West Virginia, January 5 to 8, 2005$1.2 million · 1 event
- Flooding in Illinois, January 5 to 31, 2005$1.0 million · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438505, 5438506, 5438507, 5438508.